MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a breakage during thawing.The bag was stored in liquid nitrogen for 2 months.The day before thawing it was removed from liquid nitrogen and stored in vapor phase for 18 hours.On the day of reinfusion, the bag was transferred to dry shiper.Before thawing the metal cassette was opened, the identification data were checked, and the bag appeared fine.But at the time when it was taken from shipper, and put to dry warming device sahara the overwrap bag expanded, and exploded.When the customer checked it, they found that the freezing bag was damaged too.The patient was treated with backup material.For this lot miltenyi biotec received reports about four bags affected by breakage related complaints (however with different failures and causes).The incident rate is (b)(4).The investigation showed that likely air or liquid nitrogen was trapped inside a bag.This is avoided if following the validated protocol.Therefore a handling error is assumed.

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key9658735
Report Number3005290010-2020-00007
Device Sequence Number3172048
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model NumberN/A
Device Catalogue Number200-074-402
Device Lot Number6190412008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1